MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON CR FEM COMP #5 R-CEM; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO

STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON CR FEM COMP #5 R-CEM; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Catalog Number 5510F502
Medical Device Problem Codes Mechanical Problem (1384); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Loss of Range of Motion (2032); Fibrosis (3167)
Date of Event 02/05/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.H3 other text : device not returned to the manufacturer.
 
Event or Problem Description
It was reported that the patient's right knee was revised due to range of motion issues.A cr femur and cs insert were revised to a ps femur with ts insert.Rep confirmed that there were no allegations against the revised insert.
 
Additional Manufacturer Narrative
An event regarding arthrofibrosis involving a triathlon femoral component was reported.The event was confirmed via clinician review of the provided medical records.Method & results: product evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device was not returned.Clinician review: a review of the provided medical records by a clinical consultant indicated: "a patient underwent a tka, no preoperative data or x-rays were provided for review.No data on the procedure was provided but an implant sheet noted a cemented knee cr with cs polyethylene.A verasense device was apparently used and was noted as not implanted and broken.The postoperative records were not provided for review.No radiographs were provided for review.The patient had a poor outcome with stiffness, a flexion contracture and poor flexion, and hypertrophic scarring.The patient was offered revision with proposal to convert to a ps style knee and resect scar.No records outside the implant sheet were provided for the procedure.No radiographs were provided.The femoral component was revised to a ps style femur and a ts polyethylene was used.No postoperative data was provided for review.Event confirmation: a primary cr knee with cs poly and revision to a ps knee with ts polyethylene can be confirmed.The verasense device appears to have been opened and was noted as broken but this cannot be confirmed.Root cause: the root cause of the revision was ¿arthrofibrosis¿ with a flexion contracture and poor flexion.The root cause of the verasense issue and breakage cannot be determined or confirmed." product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the lot referenced.Conclusions: it was reported that the patient was revised due to range of motion issues.A review of the provided medical records by a clinical consultant indicated: "a patient underwent a tka, no preoperative data or x-rays were provided for review.No data on the procedure was provided but an implant sheet noted a cemented knee cr with cs polyethylene.A verasense device was apparently used and was noted as not implanted and broken.The postoperative records were not provided for review.No radiographs were provided for review.The patient had a poor outcome with stiffness, a flexion contracture and poor flexion, and hypertrophic scarring.The patient was offered revision with proposal to convert to a ps style knee and resect scar.No records outside the implant sheet were provided for the procedure.No radiographs were provided.The femoral component was revised to a ps style femur and a ts polyethylene was used.No postoperative data was provided for review.Event confirmation: a primary cr knee with cs poly and revision to a ps knee with ts polyethylene can be confirmed.The verasense device appears to have been opened and was noted as broken but this cannot be confirmed.Root cause: the root cause of the revision was ¿arthrofibrosis¿ with a flexion contracture and poor flexion.The root cause of the verasense issue and breakage cannot be determined or confirmed." no further investigation for this event is possible at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description

Brand Name
TRIATHLON CR FEM COMP #5 R-CEM
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-LIMERICK
raheen business park
limerick NA
EI   NA
Manufacturer Contact
joann ripoli
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key18823369
Report Number0002249697-2024-00330
Device Sequence Number17927196
Product Code MBH
UDI-Device Identifier07613327040302
UDI-Public07613327040302
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K141056
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2024
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number5510F502
Device Lot NumberRYH3Y
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/05/2024
Supplement Date Received by Manufacturer06/05/2024
Initial Report FDA Received Date03/02/2024
Supplement Report FDA Received Date07/03/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/03/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age59 YR
Patient SexMale
Patient Weight118 KG